Drug-Induced Obesity Quiz

Check your symptoms and
find possible causes with AI for free

Medically Reviewed By:

Hidetaka Hamasaki

Hidetaka Hamasaki, MD

Endocrinology

From our team of 50+ doctors

Please choose the symptom you are most concerned about.

It will help us optimise further questions for you.

By starting the symptom checker, you agree to the Privacy Policy and Terms of Use

Find another symptom

How Ubie can help you

With an easy 3-min questionnaire, Ubie's AI-powered system will generate a free report on possible causes.

Your symptoms

Input your symptoms

Our AI

Our AI checks your symptoms

Your report

You get your personalized report

Personalized Report

✔︎  When to see a doctor

✔︎  What causes your symptoms

✔︎  Treatment information etc.

Just 3 minutes.
Developed by doctors.

Learn more about Drug-induced obesity

Content updated on Sep 20, 2022

What is drug-induced obesity?

Drug-induced weight gain is a side effect of many commonly used drugs, for example taking steroid medication long-term. This often leads to obesity related health problems. Due to the weight gain, some patients become irregular or discontinue the medication.

Symptoms of drug-induced obesity

  • Overweight

  • Unintentional weight gain of more than 2 kg/month

  • On psychiatric medications or sleeping pills

  • Taking steroids

  • Decrease in ambition and motivation

  • Difficulty sleeping (Insomnia)

  • My calorie intake exceeds my calorie usage

Questions your doctor may ask to check for drug-induced obesity

Your doctor may ask these questions to diagnose drug-induced obesity

  • Do you feel you have put on weight across your whole body (not just around the tummy)?

  • Do you have unintentional weight gain of more than 2 kgs in one month?

  • Are you currently taking any medications for psychiatric condition or sleeping pills?

  • Are you currently taking steroids (e.g. Prednisolone, Hydrocortisone, Dexamethasone)?

  • Do you feel you have less ambition, motivation or willpower lately?

Treatment for drug-induced obesity

Medication that is causing weight gain should not be discontinued without consulting the doctor. Management of weight gain includes dietary changes and exercise. Medications to manage drug-induced weight gain may be prescribed.

View the symptoms of Drug-induced obesity

Medically Reviewed By:

From our team of 50+ doctors

Just 3 minutes.
Developed by doctors.

Ubie is supervised by 50+ medical experts worldwide

Shohei Harase

Shohei Harase, MD

Neurology

Kameda Medical Center, Japan

Sanshiro Kato

Sanshiro Kato, MD

Emergency department

Kawai Clinic, Japan

Yu Shirai

Yu Shirai, MD

Psychiatry

Yotsuya Yui Clinic, Japan

Yoshinori Abe

Yoshinori Abe, MD

Internal medicine

Co-founder of Ubie, Inc.

Rohini R

Rohini R, MD

Ear, nose, throat (ENT)

Bayshore Health Centre, India

Seiji Kanazawa

Seiji Kanazawa, MD, PHD

Obstetrics and gynecology (OBGYN)

National Center for Child Health and Development, Japan

View our medical experts